European Journal of Mathematics

, Volume 3, Issue 2, pp 311–341 | Cite as

Minors and resolutions of non-commutative schemes

  • Igor Burban
  • Yuriy DrozdEmail author
  • Volodymyr Gavran
Research Article


We develop the theory of minors of non-commutative schemes. This study is motivated by applications in the theory of non-commutative resolutions of singularities of commutative schemes. In particular, we construct a categorical resolution for non-commutative curves and in the rational case show that it can be realized as the derived category of a quasi-hereditary algebra.


Derived categories Bilocalization Non-commutative schemes Minors 

Mathematics Subject Classification

14F05 14A22 



The results of this paper were mainly obtained during the stay of the second author at the Max-Plank-Institut für Mathematik. Its final version was prepared during the visit of the second and the third author to the Institute of Mathematics of the Köln University.


  1. 1.
    Alonso Tarrío, L., Jeremí López, A., Lipman, J.: Local homology and cohomology on schemes. Ann. Sci. Éc. Norm. Supér. 30(1), 1–39 (1997)Google Scholar
  2. 2.
    Alonso Tarrío, L., Jeremías López, A., Souto Salorio, M.J.: Localization in categories of complexes and unbounded resolutions. Canad. J. Math. 52(2), 225–247 (2000)Google Scholar
  3. 3.
    Artin, M., Zhang, J.J.: Noncommutative projective schemes. Adv. Math. 109(2), 228–287 (1994)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Auslander, M., Reiten, I., Smalø, S.O.: Representation Theory of Artin Algebras. Cambridge Studies in Advanced Mathematics, vol. 36. Cambridge University Press, Cambridge (1997)zbMATHGoogle Scholar
  5. 5.
    Bourbaki, N.: Éléments de Mathématique. Algèbre Commutative, Chapitres 5 à 7. Masson, Paris (1964, 1965)Google Scholar
  6. 6.
    Bourbaki, N.: Éléments de Mathématique. Algèbre. Chapitre 10. Algèbre Homologique. Hermann, Paris (1980)zbMATHGoogle Scholar
  7. 7.
    Bruns, W., Herzog, J.: Cohen–Macaulay Rings. Cambridge Studies in Advanced Mathematics, vol. 39. Cambridge University Press, Cambridge (1993)zbMATHGoogle Scholar
  8. 8.
    Burban, I., Drozd, Yu.: Tilting on non-commutative rational projective curves. Math. Ann. 351(3), 665–709 (2011)Google Scholar
  9. 9.
    Burban, I., Drozd, Yu., Gavran, V.: Singular curves and quasi-hereditary algebras (2015). arXiv:1503.04565
  10. 10.
    Cartan, H., Eilenberg, S.: Homological Algebra. Princeton University Press, Princeton (1956)zbMATHGoogle Scholar
  11. 11.
    Cline, E., Parshall, B., Scott, L.: Finite-dimensional algebras and highest weight categories. J. Reine Angew. Math. 391, 85–99 (1988)MathSciNetzbMATHGoogle Scholar
  12. 12.
    Curtis, C.W., Reiner, I.: Methods of Representation Theory, vol. I. Pure and Applied Mathematics. Wiley, New York (1981)zbMATHGoogle Scholar
  13. 13.
    Dlab, V., Ringel, C.M.: Quasi-hereditary algebras. Illinois J. Math. 33(2), 280–291 (1989)MathSciNetzbMATHGoogle Scholar
  14. 14.
    Drozd, Yu. A.: Minors and theorems of reduction. In: Kertész, A. (ed.) Rings, Modules and Radicals. Colloquia Mathematica Societatis János Bolyai, vol. 6, pp. 173–176. North-Holland, Amsterdam (1973)Google Scholar
  15. 15.
    Drozd, Yu. A.: Existence of maximal orders. Math. Notes 37(3), 177–178 (1985)Google Scholar
  16. 16.
    Drozd, Yu. A., Greuel, G.-M.: Tame and wild projective curves and classification of vector bundles. J. Algebra 246(1), 1–54 (2001)Google Scholar
  17. 17.
    Gabriel, P.: Des catégories abéliennes. Bull. Soc. Math. France 90, 323–448 (1962)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Geigle, W., Lenzing, H.: A class of weighted projective curves arising in representation theory of finite-dimensional algebras. In: Greuel, G.-M., Trautmann, G. (eds.) Singularities, Representation of Algebras, and Vector Bundles. Lecture Notes in Mathematics, vol. 1273, pp. 265–297. Springer, Berlin (1987)Google Scholar
  19. 19.
    Geigle, W., Lenzing, H.: Perpendicular categories with applications to representations and sheaves. J. Algebra 144(2), 273–343 (1991)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Grothendieck, A.: Éléments de Géométrie Algébrique: I. Publications Mathématiques de l’IHÉS, vol. 4. Institut des Hautes Études Scientifiques, Paris (1960)Google Scholar
  21. 21.
    Grothendieck, A.: Éléments de Géométrie Algébrique: II. Publications Mathématiques de l’IHÉS, vol. 8. Institut des Hautes Études Scientifiques, Paris (1961)Google Scholar
  22. 22.
    Hartshorne, R.: Residues and Duality. Lecture Notes in Mathematics, vol. 20. Springer, Berlin (1966)zbMATHGoogle Scholar
  23. 23.
    Herzog, J., Kunz, E. (eds.): Der Kanonische Modul eines Cohen–Macaulay-Rings. Lecture Notes in Mathematics, vol. 238. Springer, Berlin (1971)zbMATHGoogle Scholar
  24. 24.
    König, S.: Quasi-hereditary orders. Manuscripta Math. 68(4), 417–433 (1990)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    König, S.: Every order is the endomorphism ring of a projective module over a quasi-hereditary order. Comm. Algebra 19(8), 2395–2401 (1991)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Kuznetsov, A., Lunts, V.A.: Categorical resolutions of irrational singularities (2012). arXiv:1212.6170
  27. 27.
    Lang, S.: On quasi-algebraic closure. Ann. Math. 55, 373–390 (1952)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Lunts, V.A.: Categorical resolution of singularities. J. Algebra 323(10), 2977–3003 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    Miyachi, J.: Localization of triangulated categories and derived categories. J. Algebra 141(2), 463–483 (1991)MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Neeman, A.: The Grothendieck duality theorem via Bousfield’s techniques and Brown representability. J. Amer. Math. Soc. 9(1), 205–236 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  31. 31.
    Neeman, A.: Triangulated Categories Annals of Mathematics Studies, vol. 148. Princeton University Press, Princeton (2001)Google Scholar
  32. 32.
    Palmér, I., Roos, J.-E.: Explicit formulae for the global homological dimensions of trivial extensions of rings. J. Algebra 27(2), 380–413 (1973)MathSciNetCrossRefzbMATHGoogle Scholar
  33. 33.
    Reiner, I.: Maximal Orders. London Mathematical Society Monographs. New Series, vol. 28. Clarendon Press, Oxford (2003)zbMATHGoogle Scholar
  34. 34.
    Ringel, C.M.: Tame Algebras and Integral Quadratic Forms. Lecture Notes in Mathematics, vol. 1099. Springer, Berlin (1984)zbMATHGoogle Scholar
  35. 35.
    Rouquier, R.: Dimensions of triangulated categories. J. K-Theory 1(2), 193–256 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  36. 36.
    Spaltenstein, N.: Resolutions of unbounded complexes. Compositio Math. 65(2), 121–154 (1988)MathSciNetzbMATHGoogle Scholar
  37. 37.
    van den Bergh, M.: Non-commutative crepant resolutions. In: Laudal, O.A., Ragni, P. (eds.) The Legacy of Niels Henrik Abel, pp. 749–770. Springer, Berlin (2004)CrossRefGoogle Scholar

Copyright information

© Springer International Publishing AG 2017

Authors and Affiliations

  1. 1.Mathematisches InstitutUniversität zu KölnCologneGermany
  2. 2.Institute of MathematicsNational Academy of Sciences of UkraineKievUkraine

Personalised recommendations